Michigan, 2012Flash Flooding and Hail in Michigan, July 25, 2012
July 25, 2012 · NWS APX · 8 events in 4 counties and zones
Thunderstorms developed ahead of low pressure in Wisconsin. Some storms became severe, producing large hail, damaging winds, and heavy rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $81,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed ahead of low pressure in Wisconsin. Some storms became severe, producing large hail, damaging winds, and heavy rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Jul 25, 7:02 PM EST, 48 minutes earlier.
Area forecast discussion, Jul 25, 7:02 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
802 PM EDT WED JUL 25 2012
.SYNOPSIS...
ISSUED AT 405 PM EDT WED JUL 25 2012
A STORM SYSTEM WILL CONTINUE TO PUSH INTO NORTHERN MICHIGAN INTO THE
LATE EVENING HOURS TONIGHT...WITH A SECOND SYSTEM MOVING
THROUGH FRIDAY. THESE TWO FEATURES WILL GENERATE MUCH NEEDED
RAINFALL...ACROSS NORTHERN MICHIGAN THROUGH FRIDAY WITH PERIODS OF
SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL THEN REGAIN ITS GRIP
OVER THE REGION FOR THIS WEEKEND...BRINGING PLEASANT WEATHER.
&&
.UPDATE...
ISSUED AT 800 PM EDT WED JUL 25 2012
SVR TSTM WATCH ISSUED FOR SW SECTIONS...AS ACTIVITY FINALLY GOT
GOING NEAR STEVENS PT WI. STRONG TSRA QUICKLY FIRED JUST SW OF TVC
AS THE WATCH WENT UP. WILL BE KEEPING UP WITH CONVECTIVE TRENDS IN
GRIDS/TEXT PRODUCTS...BUT THINKING FROM EARLIER IN THE DAY IS
STILL SOUND (THOSE PERHAPS PUSHED BACK A COUPLE OF HOURS). SE
COUNTIES COULD WELL NEED A WATCH LATER ON...PER COORD WITH SPC
WILL HOLD OFF AND SEE HOW THINGS EVOLVE.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 405 PM EDT WED JUL 25 2012
CURRENTLY, THE THUNDERSTORMS THAT GENERATED ALONG THE WARM FRONT,
LOOK LIKE THEY HAVE STOPPED BACK BUILDING FROM WORKING OVER THE
INSTABILITY IN THE VICINITY OF THE SFC TROUGH. NEAR THE SFC LOW IN N
WISCONSIN, A NEW AREA OF SHOWERS LOOKS TO BE DEVELOPING AND ARE
MOVING EAST ALONG THE BOUNDARY. SOUTH OF M-72 AND WEST OF US-131,
TEMPERATURES ARE BEGINNING TO RECOVER INTO THE LOWER 80S.
TONIGHT...THE MAIN CONCERN WILL BE THE THUNDERSTORMS AND THE CHANCE
THAT THEY ARE SEVERE. THIS WILL BE LESS LIKELY NORTH OF M-72 TONIGHT
AS THE TEMPERATURES WILL HAVE A HARDER TIME RECOVERING BACK TO 80
DEGREES. ALONG M-32, TEMPERATURES MAY JUST GET BACK INTO THE LOWER
TO MID 70S ONCE THE RAIN IS DONE IN THE NEXT COUPLE OF HOURS. SO AS
THE ATMOSPHERE RELOADS NEAR THE SFC LOW, AND THE COLD FRONT NOW
ADVANCES EAST, WE EXPECT THAT THUNDERSTORMS WILL REFORM IN THE WARM,
HIGH DEWPOINT AIR. THE OTHER THING THAT IS IN OUR FAVOR FOR
CONVECTION IS THAT THERE IS ANOTHER 50KT 500 MB JET STREAK FOLLOWING
THE ONE THAT BROUGHT US THE CONVECTION THIS MORNING.
THE FRONT WILL MOVE THROUGH THE FORECAST AREA THROUGH THE NIGHT AND
PUSH DOWNSTATE BY 12Z. THIS WILL LEAVE US IN THE RAIN FOR THE
EVENING, AND THE SOME CLEARING OVERNIGHT.
THURSDAY...THE ECMWF AND THE GFS BOTH SHOW MOISTURE THAT IS LEFT
OVER IN THE MORNING. THIS WILL BRING ABOUT A CHANCE OF SHOWERS AS
THE COLD FRONT CONTINUES TO SINK SOUTH OUT OF THE FORECAST AREA. BY
THE AFTERNOON, THE MOISTURE AT 850 MB AND IN THE 700-500 MB LAYER
WILL DRY ENOUGH THAT THERE SHOULD BE SOME CLEARING.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 405 PM EDT WED JUL 25 2012
SOMEWHAT STABLE HEMISPHERIC LONG WAVE PATTERN IN PLACE TO START THIS
FORECAST CYCLE WITH RIDGING OVER WESTERN NOAM...AND TROUGHINESS OVER
EASTERN CANADA...DOWN INTO THE GREAT LAKES AND NEW ENGLAND. PER
MEDIUM RANGE GUIDANCE...NOT A TREMENDOUS CHANGE IN THIS PATTERN OVER
THE NEXT WEEK. MID LEVEL RIDGING/HOTTEST WEATHER WILL CONTINUE TO
IMPACT THE PLAINS AND ROCKIES PART OF THE CONUS...WHILE THE WESTERN
GREAT LAKES STAYS WITHIN A LITTLE MORE ACTIVE LOW AMPLITUDE TROUGH
PATTERN WITH PERIODIC IMPULSES WORKING THROUGH THE REGION.
INTERESTING TO NOTE...MEDIUM RANGE GUIDANCE STARTS TO DEEPEN
TROUGHINESS OVER THE GULF OF ALASKA GOING THROUGH THE NEXT SEVERAL
DAYS. THIS MAY ULTIMATELY PUSH THE VERY WARM/HOT AIR OVER THE
WESTERN CONUS BACK TOWARD THE WESTERN GREAT LAKES AS WE GO THROUGH
NEXT WEEK. WILL SEE...
THURSDAY NIGHT THROUGH SATURDAY...A CYCLE WE/VE SEEN A FEW TIMES
THIS SUMMER...SFC LOW PRESSURE AND ASSOCIATED COLD FRONT EXPECTED TO
SAG DOWN INTO SRN LOWER MICHIGAN THURSDAY NIGHT...FOLLOWED BY BROAD
HIGH PRESSURE BUILDING ACROSS THE NRN PLAINS/GREAT LAKES THROUGH THE
END OF THE WEEK AND THROUGH THE UPCOMING WEEKEND. HOWEVER...BEFORE
THINGS DRY OUT IN EARNEST HEADING INTO THE WEEKEND...KEEPING AN EYE
ON A DECENT SHORT WAVE (OVER THE SASKATCHEWAN/MANITOBA REGION TODAY)
EXPECTED TO ADVANCE THROUGH THE UPPER MIDWEST/NRN LAKES...THURSDAY
NIGHT THROUGH FRIDAY. INTERACTION OF THE WAVE WITH LINGERING LOW
LEVEL MOISTURE/INSTABILITY BEHIND THE SFC FRONT MAY PRODUCE ANOTHER
ROUND OF SHOWERS/STORMS ACROSS NRN MICHIGAN...PARTICULARLY DURING
THE DAY FRIDAY. INHERITED FORECAST ALREADY HAS LIKELY POPS FOR THAT
TIME PERIOD...WHICH LOOKS FINE FOR NOW. HIGH TEMPS ON FRIDAY WILL BE
NECESSARILY TRICKY AND DEPEND ON HOW MUCH RAINFALL/CLOUD COVER
LINGERS THROUGH THE DAY. HAVE A LOT OF LOWER TO MIDDLE 70S FORECAST
FOR NOW. AFTER THAT...DRIES OUT FRIDAY NIGHT FOLLOWED BY A DRY AND
WARMER DAY SATURDAY AS HIGH PRESSURE/DRY AIR FOLDS INTO THE NRN
LAKES.
SUNDAY THROUGH WEDNESDAY (LATER PERIODS)...BACK INTO A STRETCH OF
RELATIVELY QUIET WEATHER THROUGH THIS TIMEFRAME WITH BROAD RIDGING/
WARMEST AIR WILL SITTING ACROSS THE PLAINS AND ROCKIES WITH NW FLOW
SITUATED ACROSS THE GREAT LAKES. MAIN ACTIVE WEATHER TRACK GETS
SHUNTED NORTH ACROSS CANADA...JUST NORTH OF LAKE SUPERIOR...WITH NO
SUBSTANTIAL WEATHER MAKERS LOOKING TO IMPACT NRN MICHIGAN THROUGH
WEDNESDAY. THAT SAID...GUIDANCE DOES HINT OF ANOTHER WEAKISH FRONT
SAGGING INTO THE NRN LAKES LATER TUESDAY INTO WEDNESDAY...WITH A
RETURN FLOW OF WARMER AND MORE MOIST AIR SPREADING BACK THROUGH THE
UPPER MIDWEST AND NRN LAKES. HATE CARRYING LOW CHANCY POPS NEARLY
EVERYDAY (PER INHERITED FORECAST) IN SUCH A NONDESCRIPT WEATHER
PATTERN...ESPECIALLY IN THE EXTENDED. BUT DIFFICULT TO COMPLETELY
RULE OUT ESPECIALLY TUESDAY AND WEDNESDAY. WILL KEEP INHERITED
CHANCY POPS INTACT FOR NOW AND SEE HOW TRENDS HOLD UP OVER THE NEXT
FEW DAYS.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 800 PM EDT WED JUL 25 2012
STRONG/SVR TSRA EXPECTED TO ROLL ACROSS SOUTHERN SECTIONS OF
NORTHERN LOWER TONIGHT. BEST ACTIVITY WILL BE SOUTH OF APN...AND
LOOKS TO BE JUST BARELY SOUTH OF TVC (THOUGH IT WILL BE CLOSE).
MBL COULD DEFINITELY HAVE A BRIEF PERIOD OF HORRID
CONDITIONS...AND WILL BE WATCHING THAT TAF CLOSELY. AN MVFR CLOUD
DECK IS EXPECTED OVERNIGHT INTO THURSDAY MORNING AS WIDESPREAD
PRECIP DEPARTS...AND WOULD NOT RULE OUT IFR CIGS AT PLN.
CONDITIONS IMPROVE TO VFR DURING THE DAY THURSDAY.
&&
.MARINE...
ISSUED AT 405 PM EDT WED JUL 25 2012
TONIGHT THROUGH THURSDAY...GRADIENT ON THE SOUTH SIDE OF THE WARM
FRONT IN LAKE MICHIGAN IS CONTINUING THE SMALL CRAFT. ONE TROUBLING
OB WAS THE MANISTEE HARBOR WITH A GUST TO 36 KNOTS THIS PAST HOUR.
WITH A SHIP REPORT GUST TO 27 KNOTS OFFSHORE OF LDM. WILL LEAVE THE
SMALL CRAFT IN LAKE MICHIGAN. ONCE THE SFC LOW MOVES EAST AND THE
COLD FRONT SAGS THROUGH THE WIND WILL VEER TO THE NORTH AND THEN
DIMINISH AS THE GRADIENT SLACKENS. HIGH PRESSURE BUILDS IN FOR
THURSDAY AND THURSDAY NIGHT SO THAT THE WINDS WILL REMAIN UNDER
SMALL CRAFT AFTER TONIGHT'S WEATHER.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ323-341-
342-344>346.
LS...NONE.
&&
UPDATE...JZ
SYNOPSIS...TL
SHORT TERM...JL
LONG TERM...BA
AVIATION...JZ
MARINE...JLHazardous weather outlook, Jul 25, 6:55 PM EST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
755 PM EDT WED JUL 25 2012
LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
261200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
755 PM EDT WED JUL 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.
.DAY ONE...TONIGHT.
THERE IS A RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF
NORTHERN LOWER MICHIGAN THIS EVENING...WITH THE GREATEST THREAT
EXPECTED BETWEEN NOW AND 3 AM...AND MAINLY NEAR AND SOUTH OF M-72.
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...WIND
GUSTS OVER 60 MPH...AND POSSIBLY A TORNADO.
THERE IS A MODERATE TO HIGH RISK FOR RIP CURRENTS THIS EVENING ON
LAKE MICHIGAN BEACHES OF MACKINAC COUNTY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL BE ADDITIONAL CHANCES FOR THUNDERSTORMS THURSDAY NIGHT
AND FRIDAY...AS WELL AS MONDAY AND TUESDAY OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)
JSL/TBA/JZ
In the hours before
Local storm report, Jul 25, 4:30 PM EST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
530 PM EDT WED JUL 25 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0529 PM HEAVY RAIN BOYNE CITY 45.18N 84.96W
07/25/2012 M1.13 INCH CHARLEVOIX MI SPOTTER
12 HR TOTAL THRU 5 PM
&&
EVENT NUMBER APX1200701
LOCKERLocal storm report, Jul 25, 4:54 PM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
554 PM EDT WED JUL 25 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0553 PM HEAVY RAIN 1 W OSSINEKE 44.91N 83.45W
07/25/2012 M1.08 INCH ALPENA MI SPOTTER
5 HR TOTAL THRU 6 PM
&&
EVENT NUMBER APX1200702
JZLocal storm report, Jul 25, 5:59 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
659 PM EDT WED JUL 25 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0659 PM HEAVY RAIN INDIAN RIVER 45.42N 84.62W
07/25/2012 M1.50 INCH CHEBOYGAN MI SPOTTER
12 HR TOTAL THRU 7 PM
&&
EVENT NUMBER APX1200703
JZSpecial weather statement, Jul 25, 6:12 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
712 PM EDT WED JUL 25 2012
MIZ023-024-252345-
ALPENA MI-MONTMORENCY MI-
712 PM EDT WED JUL 25 2012
...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...
AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRENGTHENING THUNDERSTORM NEAR HILLMAN...OR 8 MILES WEST OF LACHINE...
MOVING EAST AT 50 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
LACHINE AND SPRATT AROUND 720 PM EDT.
DEVILS LAKE AROUND 730 PM EDT.
Special weather statement, Jul 25, 6:46 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
746 PM EDT WED JUL 25 2012
MIZ025-026-031-032-260015-
BENZIE MI-GRAND TRAVERSE MI-MANISTEE MI-WEXFORD MI-
746 PM EDT WED JUL 25 2012
...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...
AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KARLIN TO 12 MILES
WEST OF ELBERTA...AND MOVING EAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
THOMPSONVILLE...
INTERLOCHEN STATE PARK...
KARLIN...
HANNAH...
ARCADIA...
KINGSLEY...
BUCKLEY...
COPEMISH...
FIFE LAKE...
BLAINE TOWNSHIP...
WALLIN...
JZ
Local storm report, Jul 25, 7:38 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
838 PM EDT WED JUL 25 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL BUCKLEY 44.50N 85.67W
07/25/2012 M0.25 INCH WEXFORD MI FIRE DEPT/RESCUE
&&
EVENT NUMBER APX1200704
JZEvent by event
5 thunderstorm wind, 2 flash flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Wexford
- When
- July 25, 7:50 PM EST
- Where
- Wexford County, 2.41 mi NW of Manton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 44.440, -85.440
Trees and large limbs were downed.
Hail, Wexford
- When
- July 25, 7:54 PM EST to 8:03 PM EST
- Where
- Wexford County, 3.61 mi NW of Manton to 3.69 mi NE of Missaukee Jct
- Measured
- 2 in hail
- Reported by
- Broadcast Media
- Coordinates
- 44.450, -85.460
Thunderstorm Wind, Wexford
- When
- July 25, 8:14 PM EST
- Where
- Wexford County, 2.57 mi WSW of Haring to 2.04 mi ENE of Benson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 44.290, -85.470
Several trees were downed in Selma and Cherry Grove Townships.
Thunderstorm Wind, Roscommon
- When
- July 25, 8:50 PM EST
- Where
- Roscommon County, 7.3 mi S of Loxley to 7.25 mi S of Loxley
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 44.165, -84.796
Around a hundred trees were knocked down near US-127 and Old 27 at the Roscommon and Clare County line.
Thunderstorm Wind, Gladwin
- When
- July 25, 9:05 PM EST to 9:16 PM EST
- Where
- Gladwin County, 0.5 mi W of Gladwin to 0.23 mi E of White Star
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 43.980, -84.490
Trees, large limbs, and power lines were downed.
Thunderstorm Wind, Gladwin
- When
- July 25, 9:19 PM EST
- Where
- Gladwin County, 3.14 mi SSW of Highwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 43.880, -84.330
Large tree limbs were downed.
Flash Flood, Wexford
- When
- July 25, 9:27 PM EST to 11:00 PM EST
- Where
- Wexford County, 0.32 mi SW of Haring to 0.93 mi WNW of Sherman
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 44.296, -85.424
Thunderstorms dumped around 4 inches of rain along the M-115 corridor in Wexford County. Cadillac picked up 3.12 inches of rain between 9 and 11 pm EDT, while Meauwataka had a total of 4.10 inches by morning. Northwest of Cadillac, over two feet of water covered roads at the intersection of M-115 and East 35 Road. In the Mesick area, M-37 was partially washed out, reducing traffic to one lane.
Flash Flood, Missaukee
- When
- July 25, 9:45 PM EST to 10:45 PM EST
- Where
- Missaukee County, 2.21 mi NE of Lake City to 1.66 mi SE of Mc Bain
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 44.352, -85.187
Flooding occurred near the M-66 corridor in western Missaukee County. Rain fall amounts of 2 to 3 inches in just two hours were common in these areas. Roads were closed near Dickerson and Stoney Corners west of McBain, and at M-66 and Kalkaska Street in Lake City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, July 25 to 26, 20122 deaths · 1 event
- Heat in Illinois, July 25, 20121 death · 1 event
- Rip Current in North Carolina, July 25, 20121 death · 1 event
- Hail and Damaging Winds in Iowa, July 25, 2012$795,000 · 1.75 in hail · 61 events
- Hail in Nebraska, July 25, 2012$2.8 million · 1.75 in hail · 2 events
- Hail and Damaging Winds in Kansas, July 25, 2012$339,000 · 1.75 in hail · 5 events
- Wildfire in Missouri, July 25 to 31, 2012$310,000 · 4 events
- Hail and Damaging Wind in North Carolina, July 25, 2012$150,000 · 1.75 in hail · 7 events
- Damaging Winds in Wisconsin, July 25, 2012$96,000 · 52 kt wind · 9 events
- Hail and Damaging Winds in Michigan, July 25, 2012$50,000 · 57 kt wind · 10 events
- Hail and Damaging Winds in Wisconsin, July 25, 2012$50,000 · 1.75 in hail · 8 events
- Damaging Winds in Wisconsin, July 25 to 26, 2012$25,000 · 65 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 399963, 399956, 399965, 399976, 399981, 399983, 399969, 399974.